Thunderstorm Wind, Rankin
- When
- July 8, 4:00 PM CST
- Where
- Rankin County, Brandon
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.267, -89.983
Numerous large limbs were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 8, 2:45 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT TUE JUL 8 2003 BEST MOISTURE INFLUX AND INSTABILITY WILL CONTINUE TO EXIST ALONG AND WEST OF INTERSTATE 55 THROUGH WEDNESDAY AS THE WEAKENING UPPER LOW OVER THE FAR WESTERN GULF CONTINUES IN TANDEM WITH SUBTROPICAL RIDGE OVER SE CONUS...AND WILL CONTINUE THE HIGHER (SCT) DIURNAL CONVECTIVE COVERAGE WEST VS. ISOLATED COVERAGE EAST. A CHANGE IN THE WEATHER IS ON THE WAY BY THE WEEKEND...AS RELATIVELY STRONG PUSH OF DRY AIR ASSOC WITH AN UNSEASONABLY STRONG SHORTWAVE TROUGH MAKES IT INTO THE LOWER MS VALLEY REGION BY LATE THURS AND FRIDAY. IT APPEARS THERE WILL BE OPPORTUNITY FOR ORGANIZED THUNDERSTORM ACTIVITY TO ACCOMPANY THE FRONTAL PASSAGE ESPECIALLY LATE THURSDAY...AND A MENTION OF A FEW SEVERE THUNDERSTORMS HAS BEEN ADDED TO THE LATEST HWO. BETTER DYNAMICS LIFTING NORTH OF AREA SHOULD PRECLUDE ANY SORT OF OUTBREAK. HAVE FOLLOWED FASTER GFS/UKMET FOR FRONTAL POSITIONING FOR FRIDAY WITH SHEAR AXIS LOOKING TO SET UP SE OF AREA OVER THE WEEKEND. SATURDAY/SUNDAY LOOK MOSTLY DRY EXCEPT FOR SE MOST AREA. LATTER PORTIONS OF EXTENDED VERY MUCH IN DOUBT GIVEN CURRENT TROPICAL SITUATION (SEE LATEST INFORMATION CONCERNING T.S. CLAUDETTE FROM NHC). IN ANY CASE...THE GFS ATTEMPTS TO BUILD THE SUBTROPICAL RIDGE TO OUR NORTH THUS CREATING A DEEP EASTERLY FLOW THAT WOULD BE SUPPORTIVE OF SEABREEZE TSTM ACTIVITY TO AFFECT SRN PORTIONS OF THE FORECAST AREA. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091906- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT TUE JUL 08 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE ANTICIPATED ACROSS SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS EVENING AND AGAIN WEDNESDAY AFTERNOON. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL REMAIN VERY MOIST AND UNSTABLE...WHICH WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP... PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS FROM ABOUT 1 PM THROUGH 9 PM. FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS OF RAIN...AND WIND GUSTS TO 35 MPH WILL BE THE MAIN RISKS WITH ANY THUNDERSTORMS THAT DEVELOP. ...FLOODING... SHOWERS AND THUNDERSTORMS WILL PRODUCE ISOLATED HEAVY RAINFALL AMOUNTS THIS EVENING AND AGAIN WEDNESDAY AFTERNOON ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI. THE HEAVY RAINFALL MAY RESULT IN MINOR FLOODING OF STREETS AND LOW LYING AREAS DUE TO NEARLY SATURATED SOILS ACROSS THE AREA. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE WEST INTO EASTERN TEXAS. THIS FEATURE WILL HELP INSTIGATE SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN. WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED... ISOLATED VERY HEAVY RAINFALL AMOUNTS OF ONE INCH OR SO IN LESS THAN ONE HOUR WILL LIKELY PRODUCE RUNOFF...LEADING TO TEMPORARY...MINOR FLOODING OF STREETS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY INTO FRIDAY. A COLD FRONT WILL MOVE SOUTHWARD TOWARD THE LOWER MISSISSIPPI RIVER VALLEY THURSDAY AFTERNOON AND MOVE THROUGH THE REGION BY FRIDAY AFTERNOON. A WARM...MOIST...UNSTABLE AIRMASS AHEAD OF THIS FRONT WILL BE FAVORABLE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. WHILE THE BULK OF THE ENERGY ASSOCIATED WITH THIS SYSTEM WILL PASS TO THE NORTH OF THE AREA...A FEW STORMS MAY BECOME SEVERE WITH STRONG WINDS AND HEAVY RAINFALL THE PRIMARY RISKS. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous large limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366030.